Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Lincoln, IL

January 29, 20134 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2013, 9:38 PM CST for 4 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2013, 9:38 PM CST (03:38 UTC)
Expired
Jan 29, 2013, 10:30 PM CST
In force
52 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 9:35 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS53 KILX 300338
SVRILX
ILC025-049-079-159-300430-
/O.NEW.KILX.SV.W.0003.130130T0338Z-130130T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
938 PM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  EASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  JASPER COUNTY IN SOUTHEAST ILLINOIS...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 1030 PM CST.

* AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TEUTOPOLIS TO XENIA...AND      
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORA...NEWTON...OLNEY...TEUTOPOLIS...XENIA...LOUISVILLE...
  DIETERICH...BIBLE GROVE...WHEELER...SAILOR SPRINGS...INGAHAM...CLAY
  CITY...BOGOTA...HIDALGO...SCHNELL...NOBLE...WEST LIBERTY...
  DUNDAS...WILLOW HILL AND STE. MARIE.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 164.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 86 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST WEDNESDAY MORNING
FOR SOUTHEASTERN ILLINOIS.

LAT...LON 3859 8816 3860 8870 3861 8871 3891 8870
      3891 8871 3915 8864 3916 8796 3858 8796
      3857 8816
TIME...MOT...LOC 0337Z 287DEG 24KT 3913 8849 3860 8868
WIND...HAIL 60MPH 1.00IN

$$

KH
3 follow-up statements
125 
WWUS53 KILX 300354
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
954 PM CST TUE JAN 29 2013

ILC025-049-079-159-300430-
/O.CON.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
JASPER IL-RICHLAND IL-CLAY IL-EFFINGHAM IL-
954 PM CST TUE JAN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
EFFINGHAM...CLAY...RICHLAND AND JASPER COUNTIES UNTIL 1030 PM CST...

AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO FLORA...MOVING 
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWTON...OLNEY...SAILOR SPRINGS...INGAHAM...CLAY CITY...HIDALGO...
  BOGOTA...SCHNELL...NOBLE...WEST LIBERTY...WILLOW HILL...DUNDAS...
  STE. MARIE...CALHOUN...PARKERSBURG...CLAREMONT...GILA...LATONA...
  NEWTON LAKE AND WENDELIN.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 164.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 3859 8816 3860 8870 3861 8871 3891 8870
      3891 8871 3915 8864 3916 8796 3858 8796
      3857 8816
TIME...MOT...LOC 0353Z 287DEG 24KT 3914 8829 3860 8849
WIND...HAIL 60MPH 1.00IN

$$

KH
450 
WWUS53 KILX 300411
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1011 PM CST TUE JAN 29 2013

ILC049-300421-
/O.CAN.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
EFFINGHAM IL-
1011 PM CST TUE JAN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EFFINGHAM COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 3859 8816 3861 8843 3891 8836 3916 8831
      3916 8796 3858 8796 3857 8816
TIME...MOT...LOC 0411Z 287DEG 24KT 3913 8808 3860 8830

$$

ILC025-079-159-300430-
/O.CON.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
JASPER IL-RICHLAND IL-CLAY IL-
1011 PM CST TUE JAN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...RICHLAND AND JASPER COUNTIES UNTIL 1030 PM CST...

AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HIDALGO TO SCHNELL...MOVING 
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY...NOBLE...SCHNELL...WEST LIBERTY...WILLOW HILL...DUNDAS...
  STE. MARIE...CALHOUN...PARKERSBURG...CLAREMONT...YALE...OLNEY NOBLE
  AIRPORT AND HUNT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3859 8816 3861 8843 3891 8836 3916 8831
      3916 8796 3858 8796 3857 8816
TIME...MOT...LOC 0411Z 287DEG 24KT 3913 8808 3860 8830
WIND...HAIL 60MPH 1.00IN

$$

KH
615 
WWUS53 KILX 300430
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CST TUE JAN 29 2013

ILC025-079-159-300439-
/O.EXP.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
JASPER IL-RICHLAND IL-CLAY IL-
1030 PM CST TUE JAN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY...RICHLAND AND
JASPER COUNTIES WILL EXPIRE AT 1030 PM CST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. 

ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS IN EXCESS OF 45 MPH 
ARE STILL POSSIBLE THROUGH MIDNIGHT ACROSS SOUTHEAST ILLINOIS...AND 
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. 

LAT...LON 3859 8816 3861 8843 3891 8836 3916 8831
      3916 8796 3858 8796 3857 8816
TIME...MOT...LOC 0429Z 287DEG 24KT 3909 8793 3856 8815

$$

KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 9:06 PM CST, 32 minutes earlier.

Area forecast discussion, Jan 29, 9:06 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
906 PM CST TUE JAN 29 2013

.DISCUSSION...
ISSUED 905 PM CST TUE JAN 29 2013

INITIAL WIND SHIFT HAS PUSHED THROUGH ABOUT 3/4 OF THE CWA...
CURRENTLY EXTENDING FROM ABOUT EFFINGHAM TO DANVILLE. TEMPERATURES
STILL IN THE 60-65 RANGE AHEAD OF THIS AREA...WITH SOME GRADIENT
WIND GUSTS OF 35-40 MPH. THE MAIN COLD FRONT WAS LOCATED JUST EAST
OF THE IOWA BORDER...WHERE TEMPERATURES FALL INTO THE 30S. HAVE
HAD SOME WAVES OF LOW PRESSURE RIDING ALONG THE FRONT...WHICH HAS
SLOWED DOWN ITS PASSAGE SOMEWHAT...BUT LATEST MODEL GUIDANCE STILL
INDICATES IT SHOULD START MOVING THROUGH THE WESTERN CWA LATE
TONIGHT.

MAIN CONCERN REMAINS WITH THE RAIN TONIGHT AND THE FLOOD WATCH.
EVENING UPPER AIR SOUNDING FROM LINCOLN HAD PRECIPITABLE WATER
VALUES OF 1.43 INCHES...WHICH LOCAL RESEARCH INDICATES IS A RECORD
FOR JANUARY IN THIS AREA. SO FAR...HAVE SEEN LITTLE OR NO RAIN IN
THE FAR SOUTHEAST CWA...BUT THAT SHOULD BE INCREASING SHORTLY AS A
NARROW CONVECTIVE LINE FROM SALEM SOUTHWEST INTO MISSOURI MOVES
QUICKLY EASTWARD. RAP MODEL SHOWS THE SAME HIGH PWAT VALUES
AFFECTING SOUTHEAST ILLINOIS OVER THE NEXT SEVERAL HOURS...SO SOME
HEAVY RAIN THERE IS STILL LIKELY. THE WESTERN HALF OF THE CWA HAS
SEEN AMOUNTS OVER AN INCH COMMON WEST OF A BLOOMINGTON TO
JACKSONVILLE LINE...WITH SOME 1.5 TO 2 INCH TOTALS TOWARD THE
ILLINOIS RIVER VALLEY. HAVE KEPT THE FLOOD WATCH IN PLACE FOR
NOW OVER THE ENTIRE AREA...BUT HAVE SOME CONCERNS ABOUT THE
NORTHWEST CWA...AS REGIONAL RADAR MOSAICS SHOW THE HEAVIEST AXIS
OF RAIN FURTHER TO THE EAST. WILL WATCH THIS FOR A COUPLE MORE
HOURS BEFORE DECIDING WHETHER OR NOT TO TRIM DOWN THE WATCH AREA.

UPDATED ZONES/GRIDS HAVE BEEN SENT.

GEELHART

&&

.AVIATION...
ISSUED 545 PM CST TUE JAN 29 2013

NARROW LINE OF THUNDERSTORMS EXPECTED TO MOVE INTO KBMI/KDEC OVER
THE NEXT HOUR OR SO...AND REACH KCMI AROUND 0230Z. HAVE SEEN SOME
GUSTS OF 30-40 KNOTS WITH THE LINE...WITH WINDS TRENDING TO THE
NORTHWEST IN THE LARGER RAIN SHIELD THAT EXTENDS FURTHER WEST.
CEILINGS HAVE RISEN INTO THE VFR RANGE IN A NARROW AREA BEHIND THE
LINE TO NEAR THE MISSISSIPPI RIVER...BUT ARE EXPECTED TO DROP BACK
DOWN TO IFR LEVELS LATER THIS EVENING. A PERIOD OF MORE SHOWERY
PRECIPITATION IS EXPECTED BETWEEN MIDNIGHT AND 12Z WORKING ITS WAY
WEST TO EAST. HOWEVER...ANOTHER AREA OF PRECIPITATION WILL SET UP
OVER MISSOURI/IOWA LATE IN THE NIGHT AND LIFT NORTHEAST. FORECAST
SOUNDINGS SHOWING RAIN SWITCHING TO SNOW WEDNESDAY...WITH SOME
POTENTIAL FOR SLEET FOR AN HOUR OR TWO AROUND KSPI/KDEC. NORTHWEST
WINDS EXPECTED TO RAMP UP WEDNESDAY MORNING AND GUST FROM 25-30
KNOTS OR SO FROM LATE MORNING THROUGH MUCH OF THE AFTERNOON.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 320 PM CST TUE JAN 29 2013

MAIN CONCERN THIS FORECAST PACKAGE CONTINUES TO INVOLVE THE
POTENTIAL HEAVY RAIN/FLOOD WATCH EVENT FOR TONIGHT...WHEN RAIN
WILL CHANGE OVER TO SNOW...AND FALLING TEMPS IN THE SHORT TERM.

ALL MODELS IN GOOD AGREEMENT WITH OVERALL UPPER LEVEL PATTERN
THROUGH THE SHORT TERM...AND WITH THE SFC FEATURES AND MOVEMENTS
THROUGH FRIDAY. EXTENDED MODELS HAVE TRENDED INTO BETTER AGREEMENT
IN THE EXTENDED WITH SFC FEATURES AS WELL. THEREFORE CONFIDENCE IS
ABOVE AVERAGE FOR THIS FORECAST PACKAGE.

SHORT TERM...TONIGHT THROUGH FRIDAY

A SFC LOW IN CENTRAL OKLAHOMA IS FORECAST TO CONTINUE TO MOVE
NORTHEAST ALONG A FRONTAL SYSTEM STRETCHING FROM WI...THROUGH
NORTHWESTERN IL...THROUGH MO AND INTO OK. THIS LOW WILL MOVE
ACROSS CENTRAL ILLINOIS THIS EVENING AND INTO SOUTHERN MICH JUST
AFTER MIDNIGHT. THE UPPER LEVEL TROUGH ASSOCIATED WITH THIS SFC
SYSTEM WILL REMAIN BACK IN THE CENTRAL US AND NOT MOVE INTO AND
THROUGH THE CWA UNTIL TOMORROW EVENING. THE TROUGH MOVES
THROUGH...BUT THEN BROADENS AS ANOTHER SMALLER AND LESS INTENSE SFC
LOW MOVES OUT OF THE PLAINS AND THROUGH SOUTHERN IL THURSDAY. THIS
WILL PUSH THROUGH QUICKLY AND THEN COLD HIGH PRSS MOVES BACK INTO
THE AREA FOR THUR NIGHT AND FRIDAY. SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL ARE FORECAST TO CONTINUE TO MOVE ACROSS THE CWA
TONIGHT. STORMS WILL BE MOVING VERY QUICKLY TO THE NORTHEAST THIS
EVENING AND COULD BE SEVERE AT TIMES WITH DAMAGING WINDS. TORNADO
WATCHES ARE ONGOING TO THE SOUTHWEST OF THE AREA...AND OUR CWA MAY
HAVE TO BE INCLUDED LATER THIS AFTERNOON AND INTO THIS EVENING IF
THE STORMS SOUTHWEST OF THE AREA MAINTAIN THEIR STRENGTH AS THEY
MOVE NORTHEAST. TOMORROW...THE PCPN WILL BEGIN TO CHANGE TO ALL
SNOW AS MUCH COLDER AIR ADVECTS INTO THE AREA. MODELS ARE FORECASTING
AN AREA OF DEFORMATION SNOW TO SETUP WEST OF THE TRACK OF THE SFC
LOW TOMORROW WITH THE HIGHEST ACCUMULATING SNOW STAYING NORTHWEST
OF THE IL RIVER. LOOKING FOR ABOUT AN INCH ALONG A RUSHVILLE TO
BLOOMINGTON LINE WITH UP TO AROUND 1.5 INCHES AROUND GALESBURG.
AMOUNTS OF A HALF AN INCH OR LESS WILL BE ALONG I-72. AS THIS
SYSTEM PULLS EAST AND NORTHEAST...A SLIGHT CHANCE OF SNOW WILL
CONTINUE ACROSS THE EXTREME NORTHEAST OF THE CWA WED NIGHT.

WITH THE TROUGH BROADENING...A SFC LOW WILL MOVE OUT OF THE PLAINS
AND THROUGH SOUTHERN IL THURSDAY. THIS WILL BRING A SLIGHT CHANCE
OF MORE SNOW TO THE WHOLE CWA...MAINLY THUR AFTERNOON. BEYOND
THIS...COLD ARCTIC HIGH PRSS WILL DROP INTO THE REGION WITH DRY
AND VERY COLD WEATHER FOR THUR NIGHT AND FRIDAY.

LOWS TONIGHT WILL BE CLOSE TO MIDNIGHT AND HIGHS TOMORROW WILL
PROBABLY BE JUST AFTER MIDNIGHT TONIGHT. TEMPS WILL THEN GRADUALLY
FALL TOMORROW THROUGH TOMORROW NIGHT. THEN COLDER AIR WILL ADVECT
INTO THE REGION FOR THUR NIGHT AND FRIDAY...WITH TEMPS AROUND ZERO
IN THE NORTHWEST TO IN THE LOWER TEENS IN THE SOUTHEAST...FOR THUR
NIGHT. FRI TEMPS WILL BE WELL BELOW NORMAL FOR FRIDAY AS
WELL...NOT REACHING ABOVE FREEZING ANYWHERE IN THE CWA.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MODELS HAVE ANOTHER SFC LOW DROPPING ACROSS NORTHERN IL FRIDAY
NIGHT...SPREADING SOME LIGHT SNOW ACROSS THE NORTHEASTERN HALF OF
THE CWA. THIS CLIPPER SYSTEM WILL BE QUICK SO ACCUMULATIONS WILL
BE VERY LIGHT. BEYOND THIS...ANOTHER WEAK SYSTEM IS FORECAST TO
MOVE ACROSS THE AREA WITH LIGHT PCPN MON AND MONDAY NIGHT. FOR NOW
WILL KEEP ONLY SLIGHT CHC OF POPS IN THE FORECAST...WHICH WILL NOT
BE MENTIONED IN THE WORDED FORECAST. OTHER THAN THESE TWO
SYSTEMS...REMAINDER OF THE LONG TERM PERIODS WILL BE DRY.

TEMPS WILL START COLD BUT THEN WARM QUICKLY FOR THE WEEKEND AND
INTO THE BEGINNING OF NEXT WEEK. WARMEST DAY LOOKS TO BE MONDAY
WITH TEMPS 5+ DEGREES ABOVE NORMAL.

AUTEN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jan 29, 3:17 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CST TUE JAN 29 2013

ILZ027>031-036>038-040>043-047>053-301200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
317 PM CST TUE JAN 29 2013

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT AS A STRONG COLD FRONT
APPROACHES. THE THUNDERSTORMS HAVE THE POTENTIAL TO BE LOCALLY
SEVERE...WITH A FEW STORMS PRODUCING DAMAGING WIND GUSTS. IN
ADDITION...HEAVY RAINFALL WILL BE LIKELY...WITH 1 TO 2 INCHES OF
RAINFALL BY WEDNESDAY MORNING. A FEW LOCATIONS MAY SEE OVER TWO
AND A HALF INCHES OF RAIN. THIS WILL PRODUCE SIGNIFICANT RISES IN
AREA RIVERS...STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER WEATHER WILL MOVE IN TO THE AREA WEDNESDAY MORNING
WHICH WILL CHANGE THE RAIN OVER TO SNOW. ACCUMULATIONS OF AROUND
AN INCH WILL BE POSSIBLE ALONG AND NORTH OF A RUSHVILLE TO
BLOOMINGTON LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT LEAST THROUGH EARLY THIS
EVENING...ESPECIALLY EAST OF THE ILLINOIS RIVER.

ILZ044>046-054>057-061>063-066>068-071>073-301200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
317 PM CST TUE JAN 29 2013

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD SLOWLY FROM WEST TO EAST ACROSS THE AREA
THIS EVENING. THE STORMS THIS EVENING AND DURING THE OVERNIGHT
HOURS HAVE THE POTENTIAL TO BE LOCALLY SEVERE...WITH A FEW STORMS
PRODUCING DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAINFALL WILL
BE LIKELY...WITH 1 TO 2 INCHES OF RAINFALL BY WEDNESDAY MORNING.
A FEW LOCATIONS MAY SEE OVER TWO AND A HALF INCHES OF RAIN. THIS
WILL PRODUCE SIGNIFICANT RISES IN AREA RIVERS...STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT
HOURS...MAINLY BETWEEN 8 PM AND 200 AM CST.

SMITH

In the hours before

Local storm report, Jan 29, 7:16 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
01/29/2013  M1.28 INCH       PEORIA             IL   ASOS

            MOSTLY SINCE 2 PM.

0600 PM     HEAVY RAIN       EAST PEORIA             40.67N 89.55W
01/29/2013  M1.19 INCH       TAZEWELL           IL   MESONET

            HADS REPORT

0700 PM     HEAVY RAIN       PEKIN                   40.57N 89.63W
01/29/2013  M1.04 INCH       TAZEWELL           IL   MESONET

            MOSTLY SINCE 3 PM. SWOP REPORT

&&

GEELHART
Local storm report, Jan 29, 8:40 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       EUREKA                  40.72N 89.28W
01/29/2013  M1.57 INCH       WOODFORD           IL   MESONET

            MEASURED 1.57 INCHES OF RAIN SO FAR TODAY THROUGH 830 PM.
            STILL RAINING THIS EVENING.

&&

KH
Local storm report, Jan 29, 8:50 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       7 NW PEORIA             40.82N 89.70W
01/29/2013  M1.50 INCH       PEORIA             IL   NWS EMPLOYEE

            MEASURED 1.50 INCHES OF RAIN SO FAR TODAY THROUGH 845 PM
            AND STILL RAINING THIS EVENING.

&&

KH
Local storm report, Jan 29, 8:51 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       WATAGA                  41.03N 90.28W
01/29/2013  M1.00 INCH       KNOX               IL   MESONET

            MEASURED 1 INCH OF RAIN SO FAR TODAY THROUGH 845 PM AND
            STILL RAINING THIS EVENING.

&&

KH
Local storm report, Jan 29, 9:02 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       3 E BLOOMINGTON         40.48N 88.92W
01/29/2013  M1.31 INCH       MCLEAN             IL   AWOS

            THE BLOOMINGTON AIRPORT MEASURED 1.31 INCHES OF RAIN SO
            FAR TODAY THROUGH 9 PM AND STILL RAINING.

&&

KH
Local storm report, Jan 29, 9:32 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
932 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       4 SW PEORIA             40.70N 89.66W
01/29/2013  M1.57 INCH       PEORIA             IL   ASOS

            PEORIA AIRPORT MEASURED 1.57 INCHES OF RAIN SO FAR TODAY
            THROUGH 930 PM AND STILL RAINING THIS EVENING.

&&

KH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:45 PM CSTSevere Thunderstorm WarningILXClark, Crawford, Lawrence45 min
Jan 30, 3:51 PM CSTRiver Flood WarningILXLawrence70 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.